I have MAV and started 5mga of prop on sept 19th for about a week then went to 10 mgs about 10 days ago and am having what I assume are side effects, about 4 days ago I started having diarrhea and still am, having nausea for about 3 days, headaches with upper shoulder tension and pain and anxiety which I’ve had for years, but it’s bad since the MAV started. Has anyone take prop and had these or any effects? How long do they last? I’m also waking up in the kiddie of the night for an hour and can’t get back to sleep.
I felt ok when I first started thus meds but now all this crap. I don’t know what to do anymore. I’ve been checking my blood pressure and it’s ok, it’s been anywhere from 100-110 over 70-80. I guess that’s ok.
If anyone can help I world be great full
Hiya, I’m on 40mg propranolol a day and have been for 4 years. To be honest 10mg is such a low dose I’d be surprised if it was giving you such bad symptoms. (I do however understand that us mav sufferers can be hyper sensitive though!)
To me it sounds like you’ve maybe got a bug/virus as most of the side effects of propanolol are poor circulation, dizziness and cold hands and feet etc. It also is supposed to help with anxiety and sleep so seems strange it would cause you to wake during the night. (Again though everyone is different!)
I was told by my doc that for it to start being effective for migraines you would need to be on 80mg or more. I tried to increase to that level but got too lightheaded so had to go back down again. I hope you feel better soon!
Best thing would be to check with your doctor as low blood pressure can cause nausea etc and may be triggered by propranolol. Hope this helps!
Thank you so much repkyong. It’s funny this Ned is suppose to be used s lot for MAV but not many people must have ever taken it coz I don’t get any replies about it for any sites. So I appreciated you taking the tone to share your info.
I have been taking my blood preset and it’s been any where from 109/73 to 105/73 and normally it’s 110/72 so I think it’s ok.
I’ve been pretty stressed the last few days because I had a bad vertigo episode last Friday night that scared me and it’s been all I could worry about. I also have anxiety so when something new in the dizzy realm happens I get a little anxious. But the nausea has gotten better and gone, the headache I had is gone. The prop has helped the anxiety slot at least I’m able to handle it better and the panic has stopped.
You said you’ve been on prop for 4 yrs, is this for he MAV? Has it helped the dizziness? I sure hope it helps coz the dizziness makes me crazy, I’ve had MAV for 16 months. Also do you have it did you have dizziness everyday in some form. Some days I have it at low level then others it’s bad.
Thank you again for chatting. Hope to hear back from you
Glad you are feeling a bit better and that you have stuck with the propranolol as in my case it has been a wonder drug. I am actually on it as I also suffer from a condition called POTS. This also causes dizziness/anxiety/blood pressure fluctuations and tachycardia which is what the propranolol controls.
I wonder in my case if the POTS triggers my MAV and I’m still trying to get that under control.
I feel a bit off balance all the time and will get dizzy/vertigo under lighting/in a busy environment/when stressed etc which is so scary isn’t it? No matter how many times it happens you never get used to it.
I have been given gabapentin for this which did help a bit but then seemed to stop so I’m now about to start topomax.
With the propranolol I tried to go up to the higher dose but because I have low blood pressure anyway due to the Pots it sadly didn’t help me as I couldn’t reach the recommended dose.
That’s not to say it won’t help you though and tbh I think it’s one of the safest migraine drugs to be on so fingers crossed you get the results you need.
I hope this reply helps you as I totally understand how isolating Mav is as not many people are aware of it or have any idea how much it impacts us all!
Good luck and fingers crossed you get an improvement soon!